MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 3MM X 20MM; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 3MM X 20MM; CATHETER, THROMBUS RETRIEVER
Model Number 90183
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Perforation of Vessels (2135)
Date of Event 02/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Although the dhr could not be reviewed because the lot number remains unknown, there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The subject device was not returned.Therefore, visual and function analysis were unable to be performed.The reported "patient vessel perforation" & "patient intracranial hemorrhage" are known and anticipated complications to these types of procedures and patient condition and are listed as such in the device directions for use.Therefore, a probable cause of anticipated procedural complication will be assigned to this event.The subject device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during the thrombectomy procedure, the patient's vessel perforated at the right middle cerebral artery(mca) inside the patient's anatomy.The medical treatment/intervention taken due to the reported event is unknown.The next day after the procedure, computed tomography scan was performed and asymptomatic intracranial hemorrhage (ich) was noted in patient.No further information is available.
 
Event or Problem Description
It was reported that during the thrombectomy procedure, the subject retriever caused vessel perforation at the right middle cerebral artery(mca) inside the patient's anatomy.The next day after the procedure, computed tomography scan was performed and asymptomatic intracranial hemorrhage (ich) was noted in patient.In the physician's opinion, the cause for the asymptomatic intracranial hemorrhage (ich) is unknown.There was no medical intervention reported.No further information is available.
 
Additional Manufacturer Narrative
B2 outcomes attributed to ae: updated.B5 executive summary: updated.D11 concomitant products grid: added.Additional information indicated that the cause for the as reported "patient vessel perforation" event was due to the subject retriever and the cause for the other as reported "patient intracranial hemorrhage" event is unknown.There were no medical intervention and surgical delay reported to this event.The additional information received did not alter the investigation.

Brand Name
TREVO XP PROVUE 3MM X 20MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key9803157
Report Number3012931345-2020-00037
Device Sequence Number642977
Product Code NRY
UDI-Device Identifier00815742001839
UDI-Public00815742001839
Combination Product (Y/N)N
PMA/510(K) Number
K133464
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number90183
Device Catalogue Number90183
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/13/2020
Supplement Date Received by Manufacturer03/08/2020
Initial Report FDA Received Date03/06/2020
Supplement Report FDA Received Date03/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MARKSMAN27 MICROCATHETER(MEDTRONIC)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age77 YR